MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION GAP II ACET SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION GAP II ACET SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2082-0056R
Medical Device Problem Codes Break (1069); Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This pi for revision : son of patient stated his mother had primary right hip surgery on (b)(6) 2022.On (b)(6) 2022 patient experienced increase pain and x-rays confirmed a 1/2 inch wide break.It was also stated that on (b)(6) 2022 a "cage was added" due to her implant "popping out" twice.Son did not confirm what was popping out.A revision was then performed on (b)(6) 2023; "head and cup" were replaced with competitor products.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an unknown hip was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient's hip was revised following a reported "break." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
This pi for revision.Son of patient stated his mother had primary right hip surgery on (b)(6) 2022.On (b)(6) 2022 patient experienced increase pain and x-rays confirmed a 1/2 inch wide break.It was also stated that on (b)(6) 2022 a "cage was added" due to her implant "popping out" twice.Son did not confirm what was popping out.A revision was then performed on (b)(6) 2023; "head and cup" were replaced with competitor products.Update: on (b)(6) 2023 the patient was revised due to aseptic loosening of the acetabular component and acetabular bone loss resulting in pelvic discontinuity whereby all components were explanted and a custom tri-flange competitor construct was implanted.
 
Additional Manufacturer Narrative
An event regarding loosening, periprosthetic fracture and crack/fracture involving a restoration shell was reported.The loosening and periprosthetic fracture events were confirmed via clinician review of the provided medical records.Crack/fracture was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: there was a revision surgery performed for acetabular loosening and bone loss with a pelvic discontinuity.The reconstruction was performed with a gap cup and the stem retained.There were subsequent dislocations and eventual failure of the reconstruction cage with dislocation and metallic implant fracture (by description).The hip was re-revised to a triflange construct and new modular stem.No radiographs were provided for review.Event confirmation: failure of a gap cup reconstruction can be confirmed.Root cause: the root cause was trauma combined instability and pelvic discontinuity." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the lot referenced which relates to loosening and periprosthetic fracture for the same device/patient; therefore, no further trending is required for this commonality.Conclusions: it was reported that the patient was revised due to aseptic acetabular loosening, pelvic discontinuity, and device fracture.A review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: there was a revision surgery performed for acetabular loosening and bone loss with a pelvic discontinuity.The reconstruction was performed with a gap cup and the stem retained.There were subsequent dislocations and eventual failure of the reconstruction cage with dislocation and metallic implant fracture (by description).The hip was re-revised to a triflange construct and new modular stem.No radiographs were provided for review.Event confirmation: failure of a gap cup reconstruction can be confirmed.Root cause: the root cause was trauma combined instability and pelvic discontinuity." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
RESTORATION GAP II ACET SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key17008993
Report Number0002249697-2023-00585
Device Sequence Number6975846
Product Code LPH
UDI-Device Identifier07613327017571
UDI-Public07613327017571
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K980774
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Catalogue Number2082-0056R
Device Lot Number00054579A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight61 KG
Patient RaceWhite